Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On solvable groups of finite Morley rank


Author: Ali Nesin
Journal: Trans. Amer. Math. Soc. 321 (1990), 659-690
MSC: Primary 03C60; Secondary 20A15, 20F16
DOI: https://doi.org/10.1090/S0002-9947-1990-0968420-2
MathSciNet review: 968420
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate solvable groups of finite Morley rank. We find conditions on $ G$ for $ G'$ to split in $ G$. In particular, if $ G'$ is abelian and $ Z(G) = 1$ we prove that $ G = G' \times T$ for some $ T$ and the ring $ {\mathbf{Z}}[T]/$ann$ G'$ is intepretable in $ G$. We exploit the methods used in proving these results to find more information about solvable groups.


References [Enhancements On Off] (What's this?)

  • [B.Ch.Mac] W. Baur, G. Cherlin and A. Macintyre, Totally categorical groups and rings, J. Algebra 57 (1979), 407-440. MR 533805 (80e:03034)
  • [Bo] A. Borel, Linear algebraic groups, Benjamin, New York, 1969. MR 0251042 (40:4273)
  • [Ch] G. Cherlin, Groups of small Morley rank, Ann. Math. Logic 17 (1979), 1-28. MR 552414 (81h:03072)
  • [Ch-R] G. Cherlin and J. Reineke, Stability and categoricity of commutative rings, Ann. Math. Logic 10 (1979), 376-399.
  • [Co] I. S. Cohen, On the structure and ideal theory of complete local rings, Trans. Amer. Math. Soc. 59 (1946), 54-104. MR 0016094 (7:509h)
  • [E-N] E. Enochs and A. Nesin, On $ 2$-step solvable groups of finite Morley rank, Proc. Amer. Math. Soc. (to appear). MR 984788 (90m:03068)
  • [La] D. Lascar, Stabilité en théorie des modèles, Publ. Inst. Math. Pure Appl. Univ. Catholique de Louvain (1986). (French)
  • [Ma] D. Marker, Expansions of $ {\mathbf{C}}$, preprint, 1988.
  • [Mac1] A. Macintyre, On $ {\omega _1}$-categorical theories of abelian groups, Fund. Math. 70 (1971), 253-270. MR 0289280 (44:6471)
  • [Mac2] -, On $ {\omega _1}$-categorical theories of fields, Fund. Math. 71 (1971), 1-25. MR 0290954 (45:48)
  • [McD] B. R. McDonald, Geometric algebra over local fields, Marcel Dekker, New York, 1976. MR 0476639 (57:16198)
  • [Mo] M. D. Morley, Categoricity in power, Trans. Amer. Math. Soc. 114 (1965), 514-538. MR 0175782 (31:58)
  • [Ne1] A. Nesin, A survey of results in groups of finite Morley rank, preprint, 1985.
  • [Ne2] -, Solvable groups of finite Morley rank, J. Algebra 121 (1989), 26-39. MR 992314 (90d:03068)
  • [Pi] A. Pillay, An introduction to stability theory, Oxford Logic Guides 8 (1983). MR 719195 (85i:03104)
  • [Po1] B. Poizat, Cours de théories des modèles, Nur Al-Mantiq Wal-Ma'rifah Villeurbanne, 1985. (French)
  • [Po2] -, Groupes stables, Nur Al-Mantiq Wal-Ma'rifah, 1987. (French)
  • [Sa] P. Samuel, Algèbre locale, Paris, 1953. (French)
  • [Sp] T. A. Springer, Linear algebraic groups, Birkhäuser, Basel, 1981. MR 632835 (84i:20002)
  • [Ta] K. Tanaka, Some structure theorems for $ \omega $-stable groups, Proc. Japan Acad. Ser. A Math. Sci. 63 (1987). MR 931257 (89b:20006)
  • [Th1] S. Thomas, Groups of finite Morley rank, handwritten notes.
  • [Th2] -, The classification of simple periodic linear groups, Arch. Math. (Basel) 41 (1983), 103-116. MR 719412 (85f:20040b)
  • [Zi1] B. Zil'ber, Groups with categorical theories, Abstract of papers presented at the Fourth All-Union Symposium on Group Theory, Novosibirsk, 1973., Math. Inst. Sibirsk. Adel. Akad. Nauk SSSR, pp. 63-68. (Russian)
  • [Zi2] -, The structure of models of categorical theories and the non-finite axiomatizability problem, preprint, mimeographed by VINITI, Dep. N2800-77 (Kemerovo, SSSR, 1977). (Russian)
  • [Zi3] -, Some model theory of simple algebraic groups over algebraically closed fields, Colloq. Math. 48 (1984), 173-180. MR 758524 (86f:03055)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 03C60, 20A15, 20F16

Retrieve articles in all journals with MSC: 03C60, 20A15, 20F16


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1990-0968420-2
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society